Alert archive / West Virginia / Freeze Watches in 2021

Freeze Watch 1, NWS Charleston, WV

March 30, 20214 states

NWS Charleston, WV issued this freeze watch at Mar 30, 2021, 3:07 PM EDT for 4 states. It took effect at Apr 1, 2021, 9:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 3:07 PM EDT (19:07 UTC)
In effect from
Apr 1, 2021, 9:00 PM EDT
Expired
Mar 31, 2021, 2:07 PM EDT
In force
Issued by
NWS Charleston, WV
All 39 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2414 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS71 KRLX 301907
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
307 PM EDT Tue Mar 30 2021

KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014-
017-019-024-025-310315-
/O.NEW.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.NEW.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens,
Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, 
Williamson, Logan, Chapmanville, and Man
307 PM EDT Tue Mar 30 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 20 possible.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northern, southern and western 
  West Virginia.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
478 
WWUS71 KRLX 310224
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1024 PM EDT Tue Mar 30 2021

KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014-
017-019-024-025-311030-
/O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.CON.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens,
Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, 
Williamson, Logan, Chapmanville, and Man
1024 PM EDT Tue Mar 30 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 20 possible.

* WHERE...The middle Ohio Valley, portions of southern West
  Virginia, and southwest Virginia.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TRM
473 
WWUS71 KRLX 310934
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
534 AM EDT Wed Mar 31 2021

KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014-
017-019-024-025-311745-
/O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.CON.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens,
Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, 
Williamson, Logan, Chapmanville, and Man
534 AM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 20 possible.

* WHERE...The middle Ohio Valley, portions of southern West 
  Virginia, and southwest Virginia.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
370 
WWUS71 KRLX 311559
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1159 AM EDT Wed Mar 31 2021

WVZ015-016-018-020-026>034-039-040-010000-
/O.EXA.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.EXA.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/
Kanawha-Roane-Calhoun-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Including the cities of Charleston, South Charleston, 
Saint Albans, Spencer, Grantsville, West Union, Madison, Clay, 
Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, 
Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, 
Pineville, Buckhannon, Philippi, and Belington
1159 AM EDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 22 possible.

* WHERE...Portions of central, northern and southern West 
  Virginia.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014-
017-019-024-025-010000-
/O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.CON.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens,
Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, 
Williamson, Logan, Chapmanville, and Man
1159 AM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 22 possible.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northern, southern and western 
  West Virginia.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
857 
WWUS71 KRLX 311807
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
207 PM EDT Wed Mar 31 2021

KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020-
024>034-039-040-010215-
/O.UPG.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/
/O.NEW.KRLX.FZ.W.0002.210402T0100Z-210402T1500Z/
/O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia-
Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-McDowell-Wyoming-Upshur-Barbour-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens,
Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, 
South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, 
Oceana, Pineville, Buckhannon, Philippi, and Belington
207 PM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WARNING IN EFFECT FROM 9 PM THURSDAY TO 11 AM EDT
FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 27 expected. For the second Freeze Warning, sub-
  freezing temperatures as low as 17 expected.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northern, southern and western 
  West Virginia.

* WHEN...For the first Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the second Freeze Warning, from 9 PM Thursday to 
  11 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Mar 30, 3:02 PM EDT, 5 minutes earlier.

Area forecast discussion, Mar 30, 3:02 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
302 PM EDT Tue Mar 30 2021

.SYNOPSIS...
Strong cold front arrives Wednesday morning bringing rain to the
region. Turning much colder for Thursday and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 150 PM Tuesday...

Mostly sunny skies and a breezy southwesterly wind will yield most
Lowland locations rising into the mid 70s by this afternoon.  Upper
level cloudiness will begin to increase overnight ahead of a potent
cold front associated with the surface low currently moving over
southern Hudson Bay slated to move across the region early Wednesday
into early Wednesday afternoon. Southwesterly flow at H850 35 to
40KTs ahead of the front will transport 1 to 1.25 inch precipitable
water plume sourced from the Gulf of Mexico into the region. This
will yield moderate to heavy rainfall along and immediately
preceding the front with rainfall rates decreasing with frontal
passage. Total rainfall accumulations during the daylight hours are
expected to be between 1 and 1.5 inches. Chances for thunder will be
limited to any elevated convection ahead of the front, likely
focused at the strongest H850 convergence, but even then forecast
MUCAPE values are rather meager. Will continue the inherited flood
watch for locations that saw the highest rainfall totals with the
last heavy rainfall event with some localized runoff issues
possible.

The broader upper trough approaches late Wednesday afternoon with an
associated secondary cold push at the surface. This additional
forcing will yield some additional, mainly light rain showers
yielding perhaps another quarter of an inch of rainfall.

Will see little, if any, upward movement in temperatures across the
western half of the forecast during the day Wednesday with morning
lows generally in the upper 40s to mid 50s. Farther east, the
aforementioned southwesterly flow could yield a few degrees of
warming prior to arrival of the rain.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 238 PM Tuesday...

Lee side cyclogenesis Wednesday night may briefly hold the
front up along the mountains with models showing an increase in
precipitation back into the colder air amid increasingly
favorably jet dynamics. While this should fall as predominantly
cold rain in the lowlands, a thumping of heavy wet snow is
becoming likely in the mountains with the potential for several
inches of accumulation in the highest elevations. I've increased
snow amounts a bit from previous forecast and these may need to
be adjusted further in subsequent shifts. This may lead to
advisories should confidence increase. As even colder air
advects into the area as the system departs, a change to snow is
even possible in the lowlands late Wednesday night before
ending. Depending on when this occurs, a small accumulation is
possible on the hilltops. Temperatures will drop into the upper
20s and lower 30s in the lowlands, warranting a Freeze Warning
for areas that are now in the growing season. See recently
issued PNS for information regarding the beginning of
frost/freeze headlines.

Upper trof axis crosses Thursday as H85 temperatures bottom out
around -10C to -14C in the afternoon. This will lead to
increasing low level lapse rates with instability enhanced snow
showers and squalls, particularly across the northern Lowlands
and mountains. Models may be downplaying the snow shower
potential a bit too much. Additional light accumulations will
occur in the northern mountains and briefly in the lowlands in
any robust squalls. Temperatures will struggle to get out of the
upper 30s in the lowlands with the mountains remaining in the
20s and lower 30s. A gusty northwest wind will add a nasty bite
to the air...enhanced by passing snow showers.

Snow showers will become confined to the northern mountains
Thursday night before ending late. Temperatures will plummet
into the upper teens and lower 20s in the lowlands and lower
teens in the higher elevations. As such I've hoisted a Freeze
Watch for areas that are now in the growing season.

Upper trof axis shifts off the East Coast Friday along with the
low level thermal trof. This will result in a mainly clear sky,
though temperatures will only moderately improve from Thursday.
Surface high tries to nudge in from the west Friday night with a
better chance for radiational cooling. Another round of freeze
headlines may be needed.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...

Quiet weather and moderating temperatures in the extended amid a
stable synoptic pattern across the region.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 150 PM Tuesday...

Clear skies this afternoon gradually give way to increasing
upper level cloudiness this evening ahead of an approaching cold
front. Rain overspreads the terminals from west to east ahead
of the cold front, mainly after 08Z. Couldn't rule a few rumbles
of thunder near HTS/CRW ahead of the front and have coded up a
few hours of VCTS to reflect this possibility. Rain lingers much
of the day Wednesday with ceilings decreasing through MVFR to
IFR near daybreak.

Southwesterly winds 8-12KTs with some higher gusts this
afternoon lose the gustiness overnight but will remain near
8-12KT as warm air advection moves in ahead of the front. Winds
shift west-north-westerly behind the front Wednesday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Onset restrictions may vary from forecast
early Wednesday. If winds decouple more than forecast, marginal
LLWS may develop as the low level jet moves overhead late
tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
Possible IFR in rain showers with a cold front through
Wednesday night, and then snow showers behind the cold front
overnight Wednesday night into Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch from 2 AM EDT Wednesday through Wednesday evening
     for WVZ024-033.
OH...None.
KY...None.
VA...Flood Watch from 2 AM EDT Wednesday through Wednesday evening
     for VAZ003-004.

&&

SYNOPSIS...JP/30
NEAR TERM...JP
SHORT TERM...30
LONG TERM...30
AVIATION...JP
Hazardous weather outlook, Mar 30, 5:21 AM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
521 AM EDT Tue Mar 30 2021

VAZ003-004-WVZ024-033-310930-
Dickenson-Buchanan-Mingo-McDowell-
521 AM EDT Tue Mar 30 2021

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ015-025>028-034-515>522-310930-
Kanawha-Logan-Boone-Clay-Braxton-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
521 AM EDT Tue Mar 30 2021

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A slow moving cold front brings widespread rainfall accumulations of
1 to 1.5 inches on Wednesday. This area will be under a marginal
threat for excessive rainfall, that combined with any possible
convection, will enhance the chances for localized flooding to occur
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020-
029>032-039-040-523>526-310930-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
521 AM EDT Tue Mar 30 2021

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northeast West
Virginia, northern West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Mar 30, 10:45 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 AM EDT Tue Mar 30 2021

OHZ066-067-075-076-083>087-302300-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
INCLUDING THE CITIES OF NEW LEXINGTON, CROOKSVILLE, SOMERSET,
MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON,
WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS,
IRONTON, LAKE VESUVIUS, AND SOUTH POINT
1045 AM EDT Tue Mar 30 2021

...Elevated risk of wildfires this afternoon and early evening...

The combination of low relative humidity, above normal
temperatures, and gusty winds will create an increased risk in
the spread of wildfire in light fuels this afternoon and early evening.

Opening burning of any type is considered extremely dangerous at
this time. Be careful of heat or sparks while operating any
equipment and avoid smoking in wildland areas.

Ohio law prohibits burning in the spring from 6AM to 6PM...March
1st through May 31st.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:56 AM EDTFlood WatchRLXMcDowell, Mingo29 hr
Mar 30, 3:07 PM EDTFreeze WarningRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more43 hr

Nearby

Freeze Watches in West Virginia, 2021Freeze Watches in Ohio, 2021Freeze Watches in Kentucky, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.